Paxil Questions...PLEASE Help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/27/2007 10:27 PM (GMT -7)   
Hi,
I'm on paxil for anxiety disorder, but of course there's depression involved as well. I was tried at 25mg and 50mg and it didn't seem to do as much as I hoped for so the pdoc increased it to 75mg last Monday. The last few days I've been EXTRA depressed...crying my eyes out and scared of facing another day...has anyone ever heard of an increased dosage of Paxil (or any AD) suddenly causing MORE depression?
Also, if Paxil doesn't help me (I go back to pdoc in 3 weeks), he may try me on effexor. Has anyone ever switched from paxil to effexor??? How did the doc do it? any  info anyone can offer will be appreciated more than I can say.
Thank you!
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/28/2007 5:22 AM (GMT -7)   
Hey Janet,
 
Sorry you are having such a bad time.  I have never taken paxil myself but I am currently taking effexor.  You will need to give the increased doage time to work.  Sometimes when you start an antidepressant, your symptoms can increase slightly.  I know I had increased anxiety when I started my med but it went away after a couple of weeks.
 
If you really feel like this med is not working for you, there are plenty of others you can try.  If you switch from paxil to effexor, you will need to wean off the paxil first as it is not recommended to stop an antidepressant cold turkey.  I had to have 3 days break between swtiching meds and then I started my new one.
 
Your doctor will talk you through what to do and how to wean off the paxil and start a new med.  When you see your doc, write down a list of questions before your appt so that you don't forget what you want to say and ask.
 
Take care

Victoria x

Contact me at: victoria@healingwell.net

Xx life is worth living xx

 


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 1/28/2007 7:27 AM (GMT -7)   
Hi Janetlee
I was on paxil for awhile,and yes it did increase my symptons for about a week or so. Then after the meds fully kicked in I started feeling alot better. Like Victoria said it does take a couple weeks for most meds to kick in fully. But also like she said if it is not working then you need to let your doctor know right away.
Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/29/2007 10:08 AM (GMT -7)   
Well, one week on it at 75mg and still feeling anxy and depressed...hate to get out of bed.
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/29/2007 2:17 PM (GMT -7)   
for lack of a better word, Paxil is a "downer" while effexor is a "stimulant". For example, my Mom is on Paxil, her brain never stops, crying, anger, etc. Me, I tried effexor, i was numb, no activity, etc. Thats allt he diff. i know. But give it a few weeks b/c it does take time to work effectively.

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/29/2007 8:38 PM (GMT -7)   
I've come to a decision tonite. I'll be da**** if I'm going to keep on suffering in silence when I have xanax on hand! I have been fighting this anxiety for months w/o using hardly any xanax, all because the pdoc is afraid I'll get addicted to it! Well if I do, so be it! I've been trying CBT and alternative stuff. I'm not saying that it's not been of help cuz it has, but it's not enough!!!!!! I will try to keep it to a minimum, of course, but I took the stuff for 12 years and I'm still here! If I don't find relief soon, I may not last another year! So there. I've said it and I mean it. If he don't like it, then I'll cross that bridge when I come to it.
janet
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


chubbin
New Member


Date Joined Jan 2007
Total Posts : 7
   Posted 1/29/2007 8:59 PM (GMT -7)   
I totally agree with how your feeling and I know what it's like to start something new or higher dose, I found that my depression was ruling my life and I am starting to get sick and tired of TAKING PILLS , then taking more pills to help the other pills work. I am in the middle of trying to get off meds and so far it has been a little harder that I thought only because When going from 75mg to 37.5 or nothing the shakes start and the dizziness and always wanting to throw up,  but since going from 75mg to 37.5mg for two weeks I have been doing better then going cold turkey. All I want I guess is for you to know you may feel like you are the only one going through this sometimes But trust me your not. We all are battaling something in our lives, but keep going and it will sort it's self out. Hard to see it now but hindsight is always 20/20.feel better soon.

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/30/2007 12:39 AM (GMT -7)   
I'm hopin' the best for you too Chubbin!
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:47 AM (GMT -7)
There are a total of 2,735,970 posts in 301,342 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
241 Guest(s), 12 Registered Member(s) are currently online.  Details
blueberrymuffin, TOOTY, tennisplayer, tickcheckguy, ROXY68, stevclemon, Ariel Smith, Mustard Seed, bdavis, Csweeney1002, teddydog, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer